MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-21
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse checked the power on the wall, and it was checked good.There were many non-recoverable emergency stop (nes) errors 288 found in logs when the problem occurred pointing to the many nodes in the surgeon side cart (ssc).There should be a power problem inside ssc.Generic power distributor (gpd) and medical grade power supply (mgps) were suspected.Fse replaced the gpd and mgps together to solve this problem.The system was tested and verified as ready for use.The complaint was confirmed based on field evaluation.A return material authorization (rma) has been issued for the return of the mgps and gpd.
 
Event or Problem Description
It was reported that during a da vinci-assisted ureteral reimplantation surgical procedure, the surgeon side console (ssc) suddenly powered off during use.Site received phone assistance from intuitive surgical, inc.(isi) technical support engineer (tse).Tse had site check circuit breaker, which was confirmed to be in normal position.Site used another socket, but the issue was not resolved.Site elected to convert the procedure to another da vinci system.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci products involved with this complaint to perform failure analysis.The gpd was analyzed, and the reported error was confirmed but not replicated.In the system logs, the error 228 was found confirming the fault occurred in the field.Upon visual inspection, no issues were found that would be related to the reported event.No anomalies were found that could be linked to the reported event.The gpd was installed onto a golden system, where it functioned as expected.The system was then subjected to a test protocol that included a 10-minute sine cycle, 10 power cycles, and an idle period of five days.After testing, the system error logs were reviewed, and no errors were identified, indicating no recurrence of the reported issue.Additionally, the power supply was analyzed, and the reported error was confirmed but not replicated.In the system logs, the error 228 was found confirmed the presence of multiple non-recoverable emergency stops (nes) error 288 entries at the time the issue occurred, affecting several nodes in the surgeon side console (ssc).Error 288 indicates a timeout condition, where a system action did not complete within the expected timeframe.The power supply was visually inspected, and no physical abnormalities were observed.It was then installed and tested on the test system, where it powered on without issue.The unit underwent 10 power cycles and operated normally throughout testing, with no errors observed.The reported issue could not be replicated under controlled conditions.While a definitive root-cause cannot be established since the reported complaint was not replicated during in-house testing, the potential root cause for this failure can be attributed to timeout errors from the gpd and mgps caused by electrical issues from both devices.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22311364
Report Number2955842-2025-26522
Device Sequence Number8947841
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-21
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown